Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 6, 2005, 2:37 PM EDT for Albany County, Greene County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:37 PM EDT (18:37 UTC)
- Expired
- Jun 6, 2005, 3:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Albany County, NY, Greene County, NY
The radar
The Albany radar (KENX), 21 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 6, 12:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 061837
SVRALY
NYC001-039-061930-
/O.NEW.KALY.SV.W.0017.050606T1837Z-050606T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK
GREENE COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 330 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.
SIREN ACTIVATION IS SUGGESTED. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF BERNE TO 13 MILES WEST OF
BERNE TO 11 MILES NORTHWEST OF PRESTON HOLLOW TO PRATTSVILLE TO 12
MILES SOUTHWEST OF PRATTSVILLE...OR ALONG A LINE EXTENDING FROM
COBLESKILL TO 6 MILES SOUTHEAST OF COBLESKILL TO 11 MILES SOUTHEAST
OF COBLESKILL TO 9 MILES NORTHEAST OF ROXBURY TO 8 MILES SOUTH OF
ROXBURY...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRESTON HOLLOW BY 245 PM EDT
LANESVILLE...WINDHAM AND BERNE BY 250 PM EDT
WESTERLO...HUNTER AND ALTAMONT BY 255 PM EDT
NORTH-SOUTH LAKE CAMPGROUND AND VOORHEESVILLE BY 300 PM EDT
HIGH FALLS BY 305 PM EDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4234 7443 4236 7444 4235 7432 4238 7425
4256 7423 4265 7416 4273 7418 4277 7381
4281 7373 4275 7368 4261 7377 4239 7380
4230 7378 4214 7392 4218 7400 4216 7405
4210 7408 4211 7429 4219 7452 4220 7453
$$
WRS1 follow-up statement
000
WWUS51 KALY 061856
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT MON JUN 6 2005
NYC001-039-061930-
/O.CON.KALY.SV.W.0017.000000T0000Z-050606T1930Z/
ALBANY NY-GREENE NY-
255 PM EDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR
GREENE AND ALBANY COUNTIES...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST TOWNSHIP TO PRESTON
HOLLOW TO NORTH SETTLEMENT TO MOSQUITO POINT...OR ALONG A LINE
EXTENDING FROM 13 MILES WEST OF ROTTERDAM TO 19 MILES NORTH OF HUNTER
TO 10 MILES NORTHWEST OF HUNTER TO 9 MILES EAST OF ROXBURY...MOVING
NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOSQUITO POINT BY 245 PM EDT
SPRUCETON...LANESVILLE...ZUCKS CORNERS AND WEST KILL BY 250 PM EDT
SOUTH JEWETT...PLATTE CLOVE...ELKA PARK AND EDGEWOOD BY 255 PM EDT
MAPLECREST BY 300 PM EDT
LAT...LON 4234 7443 4236 7444 4235 7432 4256 7423
4265 7416 4273 7418 4277 7381 4281 7373
4275 7368 4261 7377 4239 7380 4230 7378
4214 7392 4218 7400 4216 7405 4210 7408
4211 7429 4219 7452 4220 7453
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:40 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 6, 12:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATES NATIONAL WEATHER SERVICE ALBANY NY 1240 PM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH TUESDAY)...TORNADO WATCH IN EFFECT. SEE PREVIOUS DISCUSSION CONCERNING SEVERE WEATHER TODAY. WILL UPDATE ZONES SHORTLY BASED ON NEW GRIDS. PACKAGE WILL BE REISSUED LATER. ON TUESDAY...STILL A QUESTION ON THUNDERSTORMS THREAT TUESDAY AFTERNOON WITH PASSAGE OF SECONDARY COLD FRONT AND ASSOCIATED VORT MAX. AHEAD OF FRONT MET MOS PUSHING TEMPERATURES TO OVER 90 IN THE HUDSON VALLEY. MAVS 5-10 DEG F LOWER. AIR HAS DRIED SOME BUT SOME MOISTURE REMAINS. KEY MAY BE WARM LAYER ABOUT 12 K FT AND ITS POTENTIAL TO CAP ACTIVITY. YESTERDAYS NAM HAD NO CAP. 00Z RUN DID ALTHOUGH IT WAS QUESTIONABLE WHETHER IT WAS STRONG ENOUGH TO PREVENT CONVECTION. LIFTING AN 84/63 SURFACE PARCEL IS ENOUGH TO CLEAR CAP AND PROVIDE DECENT INSTABILITY. GFS SOUNDINGS - A LITTLE COOLER AND A LITTLE MOISTER IN THE LOW LEVELS. WITH DEEP MIXED LAYER COULD MIX DOWN DRIER AIR LOWERING SFC/BOUNDARY LAYER DEWPOINTS AND REDUCING INSTABILITY. WILL CONTINUE LOW CHANCE POPS. 00Z GFS BOTH SUNDAY AND TODAY SHOWED STRONG CAP ALTHOUGH YESTERDAYS 12Z LOST IT. A CHANGE FROM YESTERDAY ON NAM FOR TUESDAY NIGHT AND WEDNESDAY AS IT BRINGS FRONT BACK TO THE NORTH WITH H8 +18C INTO SRN NEW YORK BY WEDNESDAY AFTERNOON. NAM LOOKS TO BE HAVING ITS USUAL MOISTURE ISSUE INFLATING LOW LEVEL MOISTURE. GFS RETURNING FRONT BUT DRY SO WILL LEAVE FORECAST AS IS FOR NOW. && .LONG TERM (THURSDAY THROUGH MONDAY)... HPC GUIDANCE FAIRLY CONSISTENT WITH EXTENDED FORECAST WE HAVE GOING. CHANCE OF SHOWERS AND THUNDERSTORM FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK. HIGH TRIES TO BUILD DOWN INTO THE NORTHEAST OVER THE WEEKEND AND MAY COOL THINGS A BIT SUNDAY. WILL KEEP IT DRY BASED ON LOWER HPC POPS THAT DAY AND DESIRE NOT TO HAVE 4 STRAIGHT DAYS OF PRECIP. && .AVIATION... DEVELOPING MVFR/IFR CONDITIONS IN TSRA/HZ. A FEW THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS AND LARGE HAIL. && && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN BELOW NORMAL FOR EARLY JUNE. WEATHER THREAT FOR TODAY WILL BE THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE POSSIBLE IN HEAVY DOWNPOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 6, 12:33 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EDT MON JUN 6 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1233 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... TORNADO WATCH 414 IN EFFECT UNTIL 600 PM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE TUESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... ALBANY...COLUMBIA...DUTCHESS...GREENE... RENSSELAER...SCHENECTADY...ULSTER...HAMILTON... MONTGOMERY...FULTON...HERKIMER...SARATOGA... WARREN...WASHINGTON...SCHOHARIE. IN VERMONT... BENNINGTON...WINDHAM. OKEEFE
In the hours before
Local storm report, Jun 6, 1:38 PM EDT, 59 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0137PM MON JUN 06 2005
#2 0000002 000
CBSO WLSR QHQT QTRF WAPT APTS
02521 FILE 28 BROOME COUNTY SHERIFF NY0030000 JUN 06-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
SEVERE THUNDER STORM IN PROGRESS
DETAILS CONCERNING EVENT: SEVERE THUNDER STORM CURRENTLY EFFECTING ENTIRE
COUNTY OF BROOME/ MULTIPLE TREES AND WIRES DOWN/ HIGH WIND AND EXTREME DOWN
POURS REPORTED/OBSERVED
COUNTY(S) AFFECTED: BROOME
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTRY- ACTIVITY/DAMAGE
REPORTED ON ALL COUNTY TOWNS
DATE AND TIME CONDITION STARTED: APPROX 1245PM
DATE AND TIME CONDITION ENDED: STILL IN PROGRESS
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND WIRES/SOME BUILDNGS REPORTED
DAMAGED DUE TO WIND/TREES
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: FURTHER UPDATE TO FOLLOW
AUTH PHONE #: 607 778-1208
AUTH MICHAEL F ASWAD BC DIRECTOR OF OES BALLARD 13:36PM
OPER - BALLARD,MICHAEL J 1336Local storm report, Jun 6, 1:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
06/06/2005 HAMILTON NY TRAINED SPOTTER
TREES DOWN
0112 PM HAIL GALWAY 43.02N 74.03W
06/06/2005 0.75 INCH SARATOGA NY TRAINED SPOTTER
0130 PM TSTM WND DMG BALLSTON CENTER 42.96N 73.87W
06/06/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
&&
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:32 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 59 min |
| Jun 6, 12:58 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 62 min |
| Jun 6, 1:14 PM EDT | Tornado Warning | ALY | Saratoga | 46 min |
| Jun 6, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 56 min |
| Jun 6, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 49 min |
| Jun 6, 2:02 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| Jun 6, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schoharie | 54 min |
| Jun 6, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 56 min |
| Jun 6, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 65 min |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| Jun 6, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jun 6, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 55 min |
| Jun 6, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 66 min |
| Jun 6, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 32 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 58 min |
| Jun 6, 3:19 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 56 min |
| Jun 6, 3:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 35 min |
| Jun 6, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 6, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.